Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 35, NWS Lincoln, IL

April 22, 2008Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2008, 8:16 AM CDT for Fulton County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2008, 8:16 AM CDT (13:16 UTC)
Expired
Apr 22, 2008, 9:00 AM CDT
In force
44 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Fulton County, IL

The radar

The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 221316
SVRILX
ILC057-221400-
/O.NEW.KILX.SV.W.0035.080422T1316Z-080422T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
816 AM CDT TUE APR 22 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 900 AM CDT.

* AT 816 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES WEST OF IPAVA...OR ABOUT 12 MILES WEST OF
  LEWISTOWN...AND WAS MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEWISTOWN...
  CUBA...
  ST. DAVID...
  CANTON...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4041 8999 4030 9018 4024 9041 4038 9043
      4042 9040 4060 9005
TIME...MOT...LOC 1316Z 246DEG 15KT 4036 9035

$$

BARKER
3 follow-up statements
000 
WWUS53 KILX 221328
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
828 AM CDT TUE APR 22 2008

ILC057-221400-
/O.CON.KILX.SV.W.0035.000000T0000Z-080422T1400Z/
FULTON-
828 AM CDT TUE APR 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHERN FULTON COUNTY...

AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BERNADOTTE...OR ABOUT 8 MILES WEST OF
LEWISTOWN...MOVING NORTHEAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LEWISTOWN...
  CUBA...
  BRYANT...
  LITTLE AMERICA...
  ST. DAVID...
  DUNFERMLINE...
  CANTON...

LAT...LON 4041 8999 4030 9018 4024 9041 4038 9043
      4042 9040 4060 9005
TIME...MOT...LOC 1328Z 226DEG 23KT 4042 9026

$$

BARKER
000 
WWUS53 KILX 221342
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
842 AM CDT TUE APR 22 2008

ILC057-221400-
/O.CON.KILX.SV.W.0035.000000T0000Z-080422T1400Z/
FULTON-
842 AM CDT TUE APR 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHERN FULTON COUNTY...

AT 839 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 2 MILES SOUTH OF CUBA...OR ABOUT 4 MILES NORTH
OF LEWISTOWN...MOVING NORTHEAST AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ST. DAVID...
  LITTLE AMERICA...
  DUNFERMLINE...
  CANTON...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4041 8999 4030 9018 4024 9041 4038 9043
      4042 9040 4060 9005
TIME...MOT...LOC 1342Z 239DEG 30KT 4047 9016

$$

BARKER
000 
WWUS53 KILX 221359
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
858 AM CDT TUE APR 22 2008

ILC057-221408-
/O.EXP.KILX.SV.W.0035.000000T0000Z-080422T1400Z/
FULTON-
858 AM CDT TUE APR 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FULTON COUNTY EXPIRES
AT 900 AM CDT...

AT 856 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4041 8999 4030 9018 4024 9041 4038 9043
      4042 9040 4060 9005
TIME...MOT...LOC 1358Z 239DEG 30KT 4054 9001

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:19 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 22, 6:19 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
619 AM CDT TUE APR 22 2008

.DISCUSSION...
ISSUED 305 AM CDT TUE APR 22 2008
00Z UPPER AIR ANALYSIS INDICATED DEEP WESTERN U.S. TROUGH HAS
ADVANCED EASTWARD TO THE ROCKIES. STRONG CLOSED 500 MB LOW IN SRN
CANADA WITH DIFFLUENT MID LEVEL FLOW AHEAD OF THIS FEATURE
SPREADING OVER THE UPPER MIDWEST. AT 850 MB...NARROW TONGUE OF
+10C DEWPOINTS STRETCHED FROM THE WESTERN GULF UP INTO SOUTHERN
MINNESOTA. SFC COLD FRONT EXTENDED FROM FAR WESTERN WI DOWN
THROUGH EASTERN IOWA AND TRAILING BACK INTO ERN KS AT 07Z WITH
NARROW RIBBON OF MID 50S DEWPOINTS UP INTO SRN IA. ALL OF THESE
FACTORS PRODUCING LINE OF BROKEN CONVECTION FROM UPPER MISSISSIPPI
VALLEY DOWN TO WRN MO. ACROSS CENTRAL AND SE IL...LIGHT SE WINDS
AND MOSTLY CLEAR SKIES WITH SEASONABLY WARM TEMPERATURES RANGING
FROM MID 50S SE TO LOW 60S NW AT 2 AM. MAIN FORECAST ISSUES
CONTINUE TO BE FRONTAL PASSAGE LATER TODAY...AND UNSETTLED
PATTERN FOR THE END OF THE WORK WEEK.

SHORT TERM...TODAY AND TONIGHT
ANOTHER WARM DAY EXPECTED ACROSS THE REGION WITH COLD FRONT MAKING
SLOW PROGRESS EAST. MAX TEMPS POTENTIALLY A LITTLE WARMER THAN
YESTERDAY ESPECIALLY EAST OF I-55 BUT THIS WILL DEPEND ON AMOUNT
OF CLOUD COVER AND CONVECTION. MAIN JET STREAM DYNAMICS AND MID
LEVEL SHORTWAVE PASS WELL NORTH OVER GREAT LAKES...LEAVING
TRAILING SOUTHERN PORTION OF FRONT AND CONVERGENCE ACTING IN
MODERATELY HUMID/UNSTABLE AIRMASS TO PRODUCE SCATTERED
THUNDERSTORMS. POTENTIAL FOR SOME GUSTY WINDS AND SMALL HAIL WITH
AFTERNOON HEATING BUT THIS WOULD BE BRIEF AND ISOLATED WITH LACK
OF DEEP MOISTURE AND FORCING. MOST OF THE CONVECTION SHOULD BE
CLOSELY TIED TO THE SLOWLY ADVANCING BOUNDARY. POOR AGREEMENT IN
TIMING WITH NAM SEVERAL HOURS SLOWER AND ACTUALLY WASHING BOUNDARY
OUT OVER THE EASTERN CWA OVERNIGHT. GFS HOWEVER A BIT MORE
PROGRESSIVE AND SEVERAL HOURS FASTER WITH FRONT EAST OF I-55 BY
00Z AN INTO INDIANA AROUND 06Z. WILL FAVOR MORE PROGRESSIVE
SOLUTIONS WITH DECENT 1020+ MB RIDGE BUILDING IN FROM THE NRN
PLAINS TO GIVE A BIT OF A BOOST. AT ANY RATE...HIGHEST POPS IN
CHANCE CATEGORY WEST OF IL RIVER BEFORE NOON...AND SPREADING EAST
TO THE I-55 CORRIDOR BY AFTERNOON AND TOWARDS I-57 BY EVENING.
VERY LOW POPS FAR E/SE AS SYSTEM CONTINUES TO WEAKEN AND MOVE INTO
SLIGHTLY DRIER LLVL AIRMASS SO AREA EAST OF I-57 MAY STAY DRY.

LONG TERM...WEDNESDAY THROUGH MONDAY
ACCEPTED SOLUTIONS BRING SFC RIDGE JUST NORTH OF LOCAL AREA BY EARLY
WEDNESDAY...SETTING UP A ANOTHER VERY NICE DAY WITH LIGHT EASTERLY
WINDS AND MOSTLY SUNNY SKIES. ACTIVE PATTERN RESUMES BY THURSDAY
AFTERNOON. TUESDAYS FRONT WILL NOT MAKE IT VERY FAR SOUTH...AND
ALREADY BE ON THE MOVE NORTHWARD AS A WARM FRONT AHEAD OF LARGER
SYSTEM DEVELOPING TO THE WEST.  SYSTEM CONTINUES TO LOOK
IMPRESSIVE MORE ABUNDANT GULF MOISTURE AND MUCH BETTER DYNAMICS
THAN CURRENT SYSTEM. HAVE PRECIP CHANCES GOING THU AFTERNOON WITH
INITIAL WARM ADVECTION AND LEADING SHORTWAVE MOVING IN. COLD FRONT
STILL EXPECTED TO PUSH THROUGH ON FRIDAY AND HAVE MAINTAINED
LIKELY POPS. SATURDAY LOOKS DRY AND SEASONABLE WITH RIDGE BUILDING
IN AT THE SFC. SIGNIFICANT MODEL DIVERGENCE BY LATE WEEKEND AND
EARLY NEXT WITH MAJOR DIFFERENCES IN THE EVOLUTION OF LONGWAVE
PATTERN BETWEEN GFS/ECMWF AND MADE NO CHANGES BEYOND SATURDAY.

SCHAFFER
&&

.AVIATION...
ISSUED 618 AM CDT TUE APR 22 2008

SCATTERED THUNDERSTORMS ARE SLOWLY MOVING INTO WESTERN ILLINOIS
THIS MORNING. BASED ON SATELLITE LOOPS SHOWING CONTINUED COLD TOPS
WITH THIS CONVECTION...AND ADDITIONAL SCATTERED CELLS DEVELOPING
AHEAD OF THE MAIN TWO AREAS (IOWA AND MO)...BELIEVE CONVECTION
WILL LIKELY AFFECT ALL TAF SITES MINUS CMI...THIS MORNING. HIGH
CIRRUS WILL ALSO SPREAD OVER THE AREA THIS MORNING...WHICH COULD LIMIT
INSTABILITY POTENTIAL..LIMITING AMOUNT OF CONVECTION THIS
AFTERNOON AT ALL SITES. WILL CONT SOME TYPE OF CONVECTION THIS
AFTERNOON...BUT LIKELY WILL JUST BE VCTS DUE TO IT BEING VERY
SCATTERED BY THEN. FRONT SHOULD PUSH THROUGH SPI AND PIA AROUND
00Z...WITH DEC AND BMI AROUND 03Z AND CMI AROUND 06Z. SO WINDS
WILL GO FROM SOUTHEAST TO NORTH.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 22, 6:08 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
608 AM CDT TUE APR 22 2008

ILZ027>031-037-038-042>044-048-051>054-061-231100-
CHRISTIAN-DE WITT-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-
MOULTRIE-PEORIA-PIATT-SANGAMON-SHELBY-STARK-TAZEWELL-WOODFORD-
608 AM CDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL MOVE ACROSS THE STATE TODAY AND INTERACT
WITH A WARM, MOIST AIR MASS OVER THE AREA. THIS WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING AND CONTINUING
INTO THIS AFTERNOON. A FEW OF THE STORMS COULD BE CAPABLE OF
PRODUCING SMALL HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER FRONT WILL MOVE INTO THE AREA TOWARD THE END OF THE
WEEK, BRINGING A BETTER CHANCE OF THUNDERSTORMS TO THE REGION FOR
THURSDAY AFTERNOON THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040-041-047-049-050-231100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
608 AM CDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL MOVE ACROSS THE STATE TODAY AND INTERACT
WITH A WARM, MOIST AIR MASS OVER THE AREA. THIS WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING AND CONTINUING
INTO THIS AFTERNOON. A FEW OF THE STORMS COULD BE CAPABLE OF
PRODUCING SMALL HAIL AND STRONG GUSTY WINDS.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA
DOWNSTREAM FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER FRONT WILL MOVE INTO THE AREA TOWARD THE END OF THE
WEEK, BRINGING A BETTER CHANCE OF THUNDERSTORMS TO THE REGION FOR
THURSDAY AFTERNOON THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ045-046-055>057-062-063-066>068-071>073-231100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION-
608 AM CDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL MOVE INTO THE STATE TODAY AND INTERACT
WITH A WARM, MOIST AIR MASS OVER THE AREA. THIS WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS IN PORTIONS OF CENTRAL
ILLINOIS...MAINLY WEST OF I-57. HOWEVER...EASTERN AND SOUTHEASTERN
ILLINOIS COULD SEE SOME VERY ISOLATED SHOWERS AND THUNDERSTORMS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER FRONT WILL MOVE INTO THE AREA TOWARD THE END OF THE
WEEK, BRINGING A BETTER CHANCE OF THUNDERSTORMS TO THE REGION FOR
THURSDAY AFTERNOON THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:54 AM CDTSevere Thunderstorm WarningILXKnox, Peoria24 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.